1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2022 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Travelling through time zones affecting sugar

Discussion in 'Ask A Question' started by emalina1982, Nov 9, 2013.

  1. emalina1982

    emalina1982 · Newbie

    Messages:
    2
    Likes Received:
    0
    Trophy Points:
    21
    Hi everyone,

    I'm new to the forum despite being diagnosed since February this year with type 1.

    I am just back from my honeymoon this week and my bg levels have been higher than usual.

    Following the advice from my DSN, i adjusted my background insulin times to coincide with the different timezones so I effectively had less background insulin, could that have had such an effect on my levels??

    Any advice appreciated....

    P.S trying not to sound defeatist but I felt like I couldn't enjoy myself as much as I wanted to when I was away for the constant worrying about my bg levels being higher than usual then beating myself up and feeling guilty... Its a constant battle that I just don't think people without diabetes always understand : (

    Sorry for the minor rant...

    Em


    Sent from the Diabetes Forum App
     
  2. cp1943

    cp1943 Type 1 · Active Member

    Messages:
    34
    Likes Received:
    4
    Trophy Points:
    48
    Maybe you were more active when you were on holiday and therefore needed less long-acting insulin or perhaps it's more stressful coming back. Perhaps you need to increase it again. Just a thought: lot's of things can affect your blood sugars. Don't beat yourself up about it: it takes time and experience and we all have bad days-
     
  3. mentat

    mentat Type 1 · Well-Known Member

    Messages:
    409
    Likes Received:
    186
    Trophy Points:
    83
    Hi Emalina,


    Totally understand what a burden diabetes is and how it can drag you down!

    Everyone finds their own way of dealing with diabetes but here's my advice: try to dissociate it from yourself. Treat it as a bunch of numbers you're interested in, not something that you care about. The emotional involvement, the worry, the guilt, aren't worth it. They'll damage your health more than slightly high blood sugars.

    The better you are at self-adjusting your dosages the quicker you can correct situations like this. The last few days I've been getting hypos a couple of hours after many meals and then my sugars would shoot up high later. I've increased my long-acting (Lantus) and decreased my rapid somewhat and it seemed to fix the problem. If you can confidently make that kind of change on your own you're better equipped for life with diabetes.
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook